Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have high BP, cholesterol and low thyroid. Feel heart rate increases at night. Took Benicar and Zoloft. Suggest

Answered by
Dr.
Dr. Vasudha Jayant Athavale

General & Family Physician

Practicing since :1970

Answered : 5940 Questions

default
Posted on Wed, 20 Nov 2013 in Hypertension and Heart Disease
Question: I am 6'3" 380 LB Caucasian. Med History: High BP, HIGH Cholesterol, Low Thyroid, Low Testosterone, History of Migraines, Anxiety. Have a slightly enlarged aorta. Lately, I have had cotton mouth so bad. Thirsty. At night when I lay down my heart pounds and my rate increases. Tonight it was so bad I took an extra Benicar and an extra Zoloft. Peeing a lot through the night too. Suggestions?
doctor
Answered by Dr. Vasudha Jayant Athavale 2 hours later
Brief Answer:
Consult your cardiologist

Detailed Answer:
Hi XXXXX,
Thanks for the query.
You are facing multiple problems, cotton mouth being an addition-which seems to trouble you much. So also pounding heart. I will try to advice how about managing these.
* Pounding heart- This is a symptom of the dilatation of aorta you have. The dilatation of aorta causes dilatation of adjoining heart, the lower left ventricle. In an effort to pump sufficient blood in aorta heart has to contract vigorously. & this gives rise to pounding heart.
This symptom increases as days pass & so needs immediate attention. It could be volume overload, side affect of medication or interactions between multiple medications. Please consult a cardiologist. A dose revision or after Echocardiogram, the line of treatment can be decided. It can be either through medicines or surgery.

Other general measures that you might already know should be strictly followed.
Having a better life style with low calorie, nutritious diet, exercises, sufficient exercises, Respiratory exercises ( Pranayamam), & meditation for a positive attitude are helpful for an overall management.
* Cotton mouth. It is dryness of mouth due to less/no salivary gland secreations.The dryness of mouth, thirst, are the symptoms you have.
- Excessive urination in night is because of excessive intake of water or medications acting adversely. The hormone ADH in the kidneys is not sufficiently enough to absorb water in the distal tube and CD.
- However excessive thirst & urination can also be symptoms of Diabetes. Please get blood sugar checked to exclude it.
* To control your trouble some symptoms please try following things.
-Please consult your physician & ask for change in dose/ type of medicine for high blood pressure. ( Benicar you are taking has a rare side effect of drying mouth.)
-Use artificial saliva spray, dry mouth patches, gels or lozenges (whatever suits you & is advised by your doctor) - instead of consuming excessive water
in night.
- Use a vaporizer in room at night, this will increase moisture in room & keep mouth, throat moist.
- Avoid breathing though mouth.
Hope this has satisfied you. I will be happy to help you in case you have another query.
Thanks.





Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,  
Treatment/Therapy
Medical Topics

Recent questions on  High blood pressure

doctor1 MD

i have high blood pressure and i have taken my medicine. i have a bump on the side of my head. it havent got big or anything. and my doctor told me to not bother it if it is not bothering me. well it is starting to bother me a little. and the side of my head by my ear keeps jumping and like numbness go towards my teeth. what that might be

doctor1 MD

Dr. Oz, I know you're show is geared mostly towards women but I really am in dyer need of help. I'm a 22 year old male and I'm currently taking two 20mg instant release Adderalls a day. My blood pressure is normal on a daily basis, but high blood pressure and heart disease does run in my family. My concern is in regards to Erectile Disfunction. It is a real self confidence killer! My penis doesn't get fully erect when I'm about to have sex, its hard but not where it can stay up the air hard..excuse the reference. Also some other times it will get hard, but it will not stay that way for long amounts of time. Does anyone know why this could be? I also have trouble staying hard. For example if it slips out, there is a switch of positions,or the slightest distraction, it wont remain hard. I take adderall but don't notice a difference in this when I take it and when I don't. I exercise regularly (4-5x a week) and eat relatively healthy(for a college student). I am stressed a lot and i know that could be a cause of my problems. but does anyone have any ideas? Also is it to early for someone my age (22) to take pills such as viagra or cialis? What are the long term side effects?

doctor1 MD

i TAKE WARFARIN FOR AN ARTIFICAL HEART VALVE I HAVE HAD FOR 20 YEARS. i AM WANTING TO TAKE A PILL THAT HAS POMEGRANATE, ACAI BERRY, GREEN TEA, GOJI BERRY AND RESVERATROL IN IT TO HELP LOSE WEIGHT. THE BERRIES HAVE HAVE AN ANTIOXADENT ORAC RATING OF 8687 THE HIGHEST O OF ANY FOOD AND 12.6 TIMES THE ANTIOXIDANT RATING OF ACAI BERRIES. IT IS CALLED mAQUI-6. IT IS JUST A BALANCE OF 1 PILL AT MEAL TIME AND I WOULD REALLY LIKE TO TRY IT. IT IS A SLOW WEIGHT LOSE PROGRAM WITH WALKING A NO MORE THAN 2 LBS A WEEK OR LESS. I KNOW ALOT OF THESE DON'T WORK OR ARE NOT GOOD FOR YOU BUT NEITHER IS 35 LBS OVER WEIGHT WITH HEART DISEASE. I HAVE TRIED WEIGHT WATCHERS AND LA WEIGHT LOSS. I AM AMOST 60 AND DO NOT HAVE HIGH BLOOD PRESSURE. I TAKE 2 MG. COUNEDAN AND LIPITOR.. I WOULD APPRECIATE YOUR IN PUT.

doctor1 MD

Dear Dr.



I'm from Sri Lanka. My mother is 68+ & having PKD. It was found in 79' and was under medication for High Blood Pressure since 85'. She started hemo-dialysing April/09 once a month and at present doing dialysis once a week. But she is continously having disnia. What can be the reason behind it ? What can we do about it ? Is this her final stages ?

                                   

                                                                 

doctor1 MD

Hi Doctor, I have started taking Losar 50 since last 5 days for Blood Pressure. Is it a very strong medicine or is it normal one to take since I have started having high blood pressure only recently. And shd i continue it life long or shd I stop...

doctor1 MD

I am sick and shaking my right foot is numb and chest hurts vomiting feeling overwhelmed and about to black out scared. I wake up with panick attacks. My blood pressure is 151 over 94 before it was 184 over 100 taking the blood pressure medicine....

doctor1 MD

Hello Doctor, I don't feel good. Feel a little bit dizzy, What's wrong with me? What can I do? XXXX